Alert archive / California / Wind Advisories in 2017

Wind Advisory 2, NWS Hanford, CA

January 8, 2017

NWS Hanford, CA issued this wind advisory at Jan 8, 2017, 2:56 AM PST. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Jan 8, 2017, 2:56 AM PST (10:56 UTC)
Expired
Jan 9, 2017, 1:00 AM PST
In force
22 hr
Issued by
NWS Hanford, CA

The text

As transmitted.

157 
WWUS76 KHNX 081056
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
256 AM PST SUN JAN 8 2017

CAZ089>091-081900-
/O.NEW.KHNX.WI.Y.0002.170108T1056Z-170109T0600Z/
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF...LOS BANOS...COALINGA...AVENAL
256 AM PST SUN JAN 8 2017

...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING.

* WINDS...SOUTHEAST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...WINDS WILL BE INCREASING THIS MORNING AND CONTINUING
  THROUGH THIS EVENING

* IMPACTS...GUSTY WINDS WILL BLOW AROUND UNSECURED OBJECTS. TREE 
  LIMBS COULD BE BLOWN DOWN AND A FEW POWER OUTAGES MAY RESULT. 
  LIMITED VISIBILITIES WILL MAKE TRAVEL DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ092-095-081900-
/O.NEW.KHNX.WI.Y.0002.170108T1056Z-170109T0600Z/
SOUTHEASTERN SAN JOAQUIN VALLEY-KERN COUNTY MOUNTAINS-
256 AM PST SUN JAN 8 2017

...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING.

* WINDS...SOUTHEAST 20 TO 30 MPH WITH GUSTS UP TO 55 MPH.

* TIMING...WINDS WILL REMAIN HIGH THROUGH THIS EVENING.

* IMPACTS...LIMITED VISIBILITIES WILL MAKE TRAVEL VERY DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

BARLOW
3 follow-up statements
384 
WWUS76 KHNX 081907
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1107 AM PST SUN JAN 8 2017

CAZ089>091-090315-
/O.CON.KHNX.WI.Y.0002.000000T0000Z-170109T0600Z/
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF...LOS BANOS...COALINGA...AVENAL
1107 AM PST SUN JAN 8 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WINDS...SOUTHEAST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...STRONG GUSTY WINDS WILL CONTINUING THROUGH THIS
  EVENING. THE STRONGER WINDS ARE EXPECTED NEAR HIGHWAY 5 ALONG
  THE WEST SIDE OF THE VALLEY AND TOWARDS THE MERCED AREA.

* IMPACTS...GUSTY WINDS WILL BLOW AROUND UNSECURED OBJECTS. TREE 
  LIMBS COULD BE BLOWN DOWN AND A FEW POWER OUTAGES MAY RESULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ092-095-090315-
/O.CON.KHNX.WI.Y.0002.000000T0000Z-170109T0600Z/
SOUTHEASTERN SAN JOAQUIN VALLEY-KERN COUNTY MOUNTAINS-
1107 AM PST SUN JAN 8 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WINDS...SOUTHEAST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...WINDS WILL REMAIN HIGH THROUGH THIS EVENING. THE
  STRONGER WINDS ARE EXPECTED ALONG HIGHWAY 5 BELOW THE GRAPEVINE
  AND TOWARDS THE WEST SIDE OF THE VALLEY.

* IMPACTS...GUSTY WINDS WILL BLOW AROUND UNSECURED OBJECTS. TREE 
  LIMBS COULD BE BLOWN DOWN AND A FEW POWER OUTAGES MAY RESULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
049 
WWUS76 KHNX 090252
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
652 PM PST SUN JAN 8 2017

CAZ089>091-090600-
/O.CON.KHNX.WI.Y.0002.000000T0000Z-170109T0600Z/
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF...LOS BANOS...COALINGA...AVENAL
652 PM PST SUN JAN 8 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WINDS...SOUTHEAST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...STRONG GUSTY WINDS WILL CONTINUING THROUGH THIS 
  EVENING. THE STRONGER WINDS ARE EXPECTED NEAR HIGHWAY 5 ALONG 
  THE WEST SIDE OF THE VALLEY AND TOWARDS THE MERCED AREA.

* IMPACTS...GUSTY WINDS WILL BLOW AROUND UNSECURED OBJECTS. TREE 
  LIMBS COULD BE BLOWN DOWN AND A FEW POWER OUTAGES MAY RESULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ092-095-090600-
/O.CON.KHNX.WI.Y.0002.000000T0000Z-170109T0600Z/
SOUTHEASTERN SAN JOAQUIN VALLEY-KERN COUNTY MOUNTAINS-
652 PM PST SUN JAN 8 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WINDS...SOUTHEAST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...WINDS WILL REMAIN HIGH THROUGH THIS EVENING. THE 
  STRONGER WINDS ARE EXPECTED ALONG HIGHWAY 5 BELOW THE 
  GRAPEVINE AND TOWARDS THE WEST SIDE OF THE VALLEY.

* IMPACTS...GUSTY WINDS WILL BLOW AROUND UNSECURED OBJECTS. TREE 
  LIMBS COULD BE BLOWN DOWN AND A FEW POWER OUTAGES MAY RESULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DUDLEY
159 
WWUS76 KHNX 090556
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
956 PM PST SUN JAN 8 2017

CAZ089>091-090900-
/O.EXT.KHNX.WI.Y.0002.000000T0000Z-170109T0900Z/
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF...LOS BANOS...COALINGA...AVENAL
956 PM PST SUN JAN 8 2017

...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM PST MONDAY...

* WINDS...SOUTHEAST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...STRONG GUSTY WINDS WILL CONTINUING THROUGH THIS 
  EVENING. THE STRONGER WINDS ARE EXPECTED NEAR HIGHWAY 5 ALONG 
  THE WEST SIDE OF THE VALLEY AND TOWARDS THE MERCED AREA.

* IMPACTS...GUSTY WINDS WILL BLOW AROUND UNSECURED OBJECTS. TREE 
  LIMBS COULD BE BLOWN DOWN AND A FEW POWER OUTAGES MAY RESULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

ANDERSEN

$$

CAZ092-095-090900-
/O.EXT.KHNX.WI.Y.0002.000000T0000Z-170109T0900Z/
SOUTHEASTERN SAN JOAQUIN VALLEY-KERN COUNTY MOUNTAINS-
956 PM PST SUN JAN 8 2017

...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM PST MONDAY...

* WINDS...SOUTHEAST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...WINDS WILL REMAIN HIGH THROUGH THIS EVENING. THE 
  STRONGER WINDS ARE EXPECTED ALONG HIGHWAY 5 BELOW THE 
  GRAPEVINE AND TOWARDS THE WEST SIDE OF THE VALLEY.

* IMPACTS...GUSTY WINDS WILL BLOW AROUND UNSECURED OBJECTS. TREE 
  LIMBS COULD BE BLOWN DOWN AND A FEW POWER OUTAGES MAY RESULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ANDERSEN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Jan 7, 3:49 PM PST, 11 hours 7 minutes earlier.

Area forecast discussion, Jan 7, 3:49 PM PST, 11 hours 7 minutes before
Area Forecast Discussion
National Weather Service San Joaquin Valley - Hanford CA
349 PM PST Sat Jan 7 2017

.SYNOPSIS...Periods of heavy rain and high Sierra snow will continue
over the central California interior through Sunday night. Much of
next week will be mild and wet as additional storm systems track
inland from the Pacific.

&&

.DISCUSSION...
Very wet conditions today as an atmospheric river continues to
affect central CA. Radar has been estimating very heavy rainfall
over the sierra along the West slopes of Tulare and Fresno
counties. Some gages have recorded over an inch of rain in the
past six hours. The morning sounding from Vandenberg AFB show a
strong onshore flow with a low level flow from ssw at 40kt and a
mid level flow around 10kft WSW 50-60kt. This flow is creating
some gusty winds along and below the West side hills of the San
Joaquin Valley. The freezing level is fairly high 10kft at KVBG.
This will keep the threat of heavy snow above 9kft and maintain a
threat of damaging weather to flash flooding in the mountains and
areal flooding in the valley.

In the short Term...A fetch of tropical moisture continues to
move onshore over the central coast. Wind direction at mid levels
will be favorable for orographic lift over the Sierra Nevada
through Sunday night and expected to receive very heavy
precipitation. Rain in the lower elevations adjacent in the San
Joaquin Valley will be heavy at times through at least this
evening. High resolution models show potential for Gusty winds
developing in Merced county and along the West side of San
Joaquin Valley early Sunday due a disturbance and surface low
pushing through the delta area.

Satellite images show the atmospheric river shifting North off
the CA coastal waters due a a deepening low upstream in the Epac.
The ridge amplifies northward shifting the fetch of moisture
toward N CA. This should provide a break in rainfall in Kern
County later tonight and much of the South Valley on Sunday.
Precipitation will likely continue in the orographic regions of
the Sierra and in the extreme northern parts of the San Joaquin
valley. A cold front approaching from the northwest will bring a
southward shift of the atmospheric river Sunday evening.
Precipitation should return to Kern County late Sunday night and
continue into Monday as the cold front exits South and East of the
area. A slow drying, clearing trend should take place Monday
afternoon behind the weather system. The North sectors of the
central valley and Sierra Nevada towards Yosemite may likely
continue to see precipitation Monday night as another trough moves
into N CA. Snow levels will lower to about 5500 feet in the Sierra
Monday afternoon, then fluctuate little through Tuesday night. The
latter part of the forecast will remain unsettled due to a series
of disturbances moving through the North and Central CA.

&&

.AIR QUALITY ISSUES...
None.

&&

.CERTAINTY...

The level of certainty for days 1 and 2 is high.
The level of certainty for days 3 through 7 is low.

Certainty levels include low...medium...and high. Please visit
www.weather.gov/hnx/certainty.php for additional information
an/or to provide feedback.

&&

.HNX Watches/Warnings/Advisories...
Flash Flood Watch through Monday afternoon CAZ093>097.

Wind Advisory until 5 PM PST this afternoon CAZ092-095.

Flood Watch through Monday afternoon CAZ089>092.

&&

public...MV
avn/fw...MV
prev discussion...Durfee
synopsis...MV

weather.gov/hanford

In the hours before

Local storm report, Jan 8, 12:02 AM PST, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
1202 AM PST SUN JAN 8 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0958 PM     FLASH FLOOD      1 NNE LEMON COVE        36.40N 119.01W
01/07/2017                   TULARE             CA   LAW ENFORCEMENT

            HIGHWAY 198 IS CLOSED DUE TO A MUDSLIDE. AT
            LONG ROAD AND 198. .

&&

JDB
Local storm report, Jan 8, 12:12 AM PST, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
1212 AM PST SUN JAN 8 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1211 AM     FLASH FLOOD      5 E THREE RIVERS        36.45N 118.82W
01/08/2017                   TULARE             CA   LAW ENFORCEMENT

            MINERAL KING ROAD IS CLOSED DUE TO A ROCK
            AND MUD SLIDE.

&&

JDB
Local storm report, Jan 8, 12:21 AM PST, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
1221 AM PST SUN JAN 8 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 AM     FLASH FLOOD      8 S AUBERRY             36.96N 119.51W
01/08/2017                   FRESNO             CA   LAW ENFORCEMENT

            CHP HAS REPORTED THAT HIGHWAY 168 WB IS
            CLOSED DUE TO BOULDERS AND ROCK SLIDE.

&&

JDB
Special weather statement, Jan 8, 1:16 AM PST, 1 hour 40 minutes before
Special Weather Statement
National Weather Service San Joaquin Valley CA
116 AM PST SUN JAN 8 2017

CAZ089-090-081000-
West-Central San Joaquin Valley CA-East-
Central San Joaquin Valley CA-
116 AM PST SUN JAN 8 2017

...SPECIAL WEATHER STATEMENT...

At 114 AM PST, Doppler radar was tracking a strong thunderstorm 16
miles northeast of Ridgemark, or 17 miles northeast of Hollister,
moving northeast at 55 mph.

Winds in excess of 30 mph will be possible with this storm.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

Locations impacted include...
Merced, Atwater, Los Banos, Livingston, Hilmar-Irwin, Delhi, South
Dos Palos, Winton, Gustine, Dos Palos, Planada, San Luis National
Wildlife Refuge, San Luis Dam, Ballico and San Luis Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Hanford CA.

&&

LAT...LON 3706 12121 3709 12124 3712 12121 3713 12123
      3735 12097 3758 12051 3717 12027 3678 12100
      3683 12113 3690 12118 3693 12124 3696 12121
      3698 12125 3702 12123 3703 12125
TIME...MOT...LOC 0914Z 237DEG 48KT 3695 12111

BARLOW
Special weather statement, Jan 8, 2:27 AM PST, 29 minutes before
Special Weather Statement
National Weather Service San Joaquin Valley CA
227 AM PST SUN JAN 8 2017

CAZ090-093-096-081115-
Sierra Nevada from Yosemite to Kings Canyon CA-
Mariposa, Madera, and Fresno County Foothills CA-East-
Central San Joaquin Valley CA-
227 AM PST SUN JAN 8 2017

...SPECIAL WEATHER STATEMENT...

At 226 AM PST, Doppler radar was tracking a strong thunderstorm near
Chowchilla, or 15 miles east of Merced, moving northeast at 55 mph.

Winds up to 30 mph will be possible with this storm.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

Locations impacted include...
Yosemite South Entrance, Chowchilla, Oakhurst, Bootjack, Mariposa,
Fish Camp, Ahwahnee, Wawona, Metcalf Gap, Mariposa Grove, Ostrander
Lake, Le Grand and Batterson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Hanford CA.

&&

LAT...LON 3708 12025 3723 12037 3769 11958 3746 11940
TIME...MOT...LOC 1026Z 237DEG 49KT 3721 12022

Barlow

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 7, 4:24 PM PSTFlash Flood WarningHNXTulare3 hr
Jan 7, 4:37 PM PSTFlash Flood WarningHNXKern53 min
Jan 7, 6:20 PM PSTAreal Flood AdvisoryHNXFresno, Madera, Tulare6 hr
Jan 7, 7:06 PM PSTAreal Flood AdvisoryHNXKern114 min
Jan 7, 7:27 PM PSTFlash Flood WarningHNXTulare3 hr
Jan 7, 10:39 PM PSTAreal Flood AdvisoryHNXTulare6 hr
Jan 8, 1:16 AM PSTSpecial Weather StatementHNXMerced44 min
Jan 8, 2:27 AM PSTSpecial Weather StatementHNXMariposa48 min
Jan 8, 3:14 AM PSTSpecial Weather StatementHNXMadera46 min

Nearby

Wind Advisories in California, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.